Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Took antibiotic for pleural effusion and pleural thickening. Feeling heaviness in lung. What should I do?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have a pleural effusion 4 years ago along with pleural thickening. Doctor did chest x-rays and CT scan. He gave me anti-biotic and dat time its gone. But last few days i feel heaviness in left lungs. its a irregular pain in my back. It happens alwz afte my meal. I never been to doctor. Now i feel dizziness n tiredness n pain in my left hand.
Posted Sun, 10 Feb 2013 in Lung and Chest disorders
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Let me know the cause of pleural effusion in past.
Pleural thickening is very difficult to treat with antibiotics as it indicates formation of fibrosis and scar at affected site.

With the available described symptomatology, there appears to be possibilities reappearance of pleural fluid, pancreatitis, pleural pathology, or muscle sprain.
Presence of backache with aggravation after meals favors pancreatitis.
Lung heaviness may due to pleural effusion or asthma.
The exact diagnosis can be made only after clinical examination.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
You should go for repeat chest x XXXXXXX Erythrocyte sedimentation rate (ESR), complete hemogram, serum amylase, thoraco-lumbar spine x XXXXXXX and ultrasound imaging of abdomen.

You should take analgesics along with muscle relaxants for relief of your symptoms.
Let me know the result of prescribed investigations.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor